Alert archive / New York / Frost Advisories in 2012
Frost Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at May 10, 2012, 3:19 PM EDT for Chemung County, Steuben County, New York; Bradford County, Pennsylvania. It took effect at May 11, 2012, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 3:19 PM EDT (19:19 UTC)
- In effect from
- May 11, 2012, 1:00 AM EDT
- Expired
- May 11, 2012, 6:37 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
Counties Chemung County, NY, Steuben County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS71 KBGM 101919 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 319 PM EDT THU MAY 10 2012 NYZ022-024-PAZ038-111300- /O.NEW.KBGM.FR.Y.0005.120511T0500Z-120511T1300Z/ STEUBEN-CHEMUNG-BRADFORD- INCLUDING THE CITIES OF...CORNING...HORNELL...ELMIRA...TOWANDA... SAYRE 319 PM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY. * LOCATIONS...STEUBEN AND CHEMUNG COUNTIES IN NEW YORK AND BRADFORD COUNTY IN PENNSYLVANIA. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...LOWS 33 TO 36. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
093 WWUS71 KBGM 110222 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1022 PM EDT THU MAY 10 2012 NYZ022-024-PAZ038-111300- /O.CON.KBGM.FR.Y.0005.120511T0500Z-120511T1300Z/ STEUBEN-CHEMUNG-BRADFORD- INCLUDING THE CITIES OF...CORNING...HORNELL...ELMIRA...TOWANDA... SAYRE 1022 PM EDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * LOCATIONS...STEUBEN AND CHEMUNG COUNTIES IN NEW YORK AND BRADFORD COUNTY IN PENNSYLVANIA. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...LOWS 31 TO 36. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEDEN
106 WWUS71 KBGM 110814 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 414 AM EDT FRI MAY 11 2012 NYZ022-024-PAZ038-111300- /O.CON.KBGM.FR.Y.0005.000000T0000Z-120511T1300Z/ STEUBEN-CHEMUNG-BRADFORD- INCLUDING THE CITIES OF...CORNING...HORNELL...ELMIRA...TOWANDA... SAYRE 414 AM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...STEUBEN AND CHEMUNG COUNTIES IN NEW YORK AND BRADFORD COUNTY IN PENNSYLVANIA. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...MIDDLE TO UPPER 30S. * TIMING...EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
762 WWUS71 KBGM 111037 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 637 AM EDT FRI MAY 11 2012 NYZ022-024-PAZ038-111145- /O.CAN.KBGM.FR.Y.0005.000000T0000Z-120511T1300Z/ STEUBEN-CHEMUNG-BRADFORD- INCLUDING THE CITIES OF...CORNING...HORNELL...ELMIRA...TOWANDA... SAYRE 637 AM EDT FRI MAY 11 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE UPPER 30S ACROSS THE CENTRAL TWIN TIERS AND FROST IS NO LONGER A CONCERN. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at May 10, 2:30 PM EDT, 49 minutes earlier.
Area forecast discussion, May 10, 2:30 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT THU MAY 10 2012 .SYNOPSIS... AN ARRIVING UPPER-LEVEL DISTURBANCE TRAVELING SOUTH FROM SOUTHERN CANADA WILL RESULT IN SCATTERED SHOWER DEVELOPMENT ACROSS PORTIONS OF THE REGION TODAY. TEMPERATURES WILL BE MUCH COOLER THAN RECENT DAYS WITH HIGHS ONLY EXPECTED TO REACH THE LOWER TO MIDDLE 50S. BY TONIGHT...EXPECT CLEARING SKIES AND COOL OVERNIGHT LOWS AS HIGH PRESSURE BEGINS WORKING INTO THE REGION. HIGH PRESSURE WILL THEN PROVIDE FOR DRY CONDITIONS ON SATURDAY BEFORE RAIN CHANCES INCREASE SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... 645AM UPDATE... QUICK UPDATE TO ACCOUNT FOR LATEST RADAR TRENDS. SHOWERS HAVE DEVELOPED ACROSS PORTIONS OF THE FORECAST AREA ALREADY THIS MORNING AS THE INFLUENCES OF THE APPROACHING UPPER WAVE AND WEAK UPSLOPE FLOW BEGIN TO BARE DOWN ON THE REGION. EXPECT SHWRS TO CONTINUE DEVELOPING THROUGH MID MORNING BEFORE BECOMING MORE SCT IN NATURE BY AFTERNOON. LATEST IR SATELLITE IMAGERY SHOWING AN EXPANSIVE AREA OF LOW CLOUDS WORKING THROUGH THE AREA WHICH WILL BE UPON US FOR MUCH OF THE DAY. FURTHER EAST...SHWRS ASSOCIATED WITH THE COASTAL WAVE HAVE MOVED EAST OF THE REGION AND HAVE REDUCED POPS ACROSS THE CATSKILLS AND POCONOS AS A RESULT. PREVIOUS NEAR TERM DISCUSSION BELOW. AS OF 430 AM...ATTENTION THEN SHIFTS TO NEXT SHORTWAVE DISTURBANCE CURRENTLY EAST OF LAKE SUPERIOR. WITH TIME TODAY...THIS FEATURE WILL DIVE SOUTHEAST TOWARDS OUR AREA WHICH WILL RESULT IN THE CLOSING OFF OF THE BROAD UPPER TROUGH THAT CONTINUES TO HOVER OVERHEAD. AS ENERGY FROM THIS FEATURE FILTERS INTO THE REGION...EXPECT DEVELOPING SHWRS BY 15Z ACROSS THE FINGER LAKES AND WESTERN MOHAWK VALLEY...BEFORE ACTIVITY BECOMES MORE WIDESPREAD ACROSS THE REMAINDER OF THE CWA BY EARLY AFTERNOON. WITH SHWRS PRIMARILY INSTABILITY DRIVEN...OVERALL ACTIVITY SHOULD REMAIN RATHER UNORGANIZED WITH ISO-SCT COVERAGE AT BEST. CURRENTLY EXPECT NO THUNDER ACTIVITY OWING TO POOR LAPSE RATES ALOFT AND LOW EQUILIBRIUM LEVELS. IN GENERAL...ABUNDANT CLOUD COVER PREVAILING OVERHEAD COMBINED WITH CONTINUED COLD AIR ADVECTION AND H85 TEMPS DROPPING TO NEAR 0C BY THIS AFTERNOON SHOULD RESULT IN DAYTIME HIGHS ONLY REACHING INTO THE MIDDLE TO UPPER 50S. A TIGHT PRESSURE GRADIENT RESULTING FROM DEPARTING LOW PRESSURE TO OUR EAST AND APPROACHING HIGH PRESSURE FROM OUR WEST WILL CREATE BREEZY CONDITIONS TODAY WITH GUSTS POSSIBLY REACHING 30 KTS ACROSS THE HIGHER TERRAIN SURFACES OF THE CATSKILLS AND POCONOS. BY TONIGHT...UPPER LOW WILL QUICKLY EXIT OFF TO OUR NORTHEAST AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN AND CENTRAL GREAT LAKES. EXPECT CLEARING SKIES FROM WEST TO EAST AFTER 00Z WITH ANY LINGERING PRECIP ACROSS THE SOUTHERN TUG HILL AND WESTERN MOHAWK VALLY COMING TO AN END BY 03Z. WITH CLEARING SKIES ALOFT AND CONTINUED COLD AIR ADVECTION...OVERNIGHT LOWS ACROSS MANY LOCATIONS WILL FALL INTO THE MIDDLE TO UPPER 30S. CONSIDERING THE GROWING SEASON IS NOW UNDERWAY...THESE TEMPS MAY SUPPORT LOCALIZED FROST DEVELOPMENT AND THE POTENTIAL HAS BEEN HIGHLIGHTED IN THE HWO. POTENTIAL LIMITING FACTOR WILL BE LOW-LEVEL MIXING AS NORTHWEST WINDS BETWEEN 5-10 KTS MAY PREVENT DEVELOPMENT. WILL ALLOW DAYSHIFT TO RE-EVALUATE THE NEED FOR ANY HEADLINES FOLLOWING THE ARRIVAL OF 12Z MODEL GUIDANCE. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... SLIGHTLY WARMER AND DRY CONDITIONS EXPECTED BY FRI DESPITE THE CONTINUATION OF BRISK NORTHWEST WINDS. WITH NEARLY CLEAR SKIES ALOFT...DAYTIME HEATING WILL LIKELY ALLOW TEMPS TO REBOUND INTO THE LOWER TO MIDDLE 60S AREA WIDE AS H85 TEMPS CLIMB TO NEAR 4C BY AFTERNOON. THROUGH THE COURSE OF THE DAY...HIGH PRESSURE WILL SHIFT FROM THE UPPER OHIO VALLEY SOUTHEAST INTO THE CENTRAL APPALACHIANS WHICH WILL ENSURE DRY CONDITIONS THROUGH THE PERIOD. CONTINUED DRY CONDITIONS FRI NGT INTO SAT MORNING AS WEAK RIDGING MOVES OVER THE REGION. EXPECT OVERNIGHT LOWS TO DIP INTO THE UPPER 30S TO LOWER 40S. EXPECT A NOTABLE WARMING TREND BY SATURDAY AS A WARM FRONT LIFTS NORTH THROUGH THE REGION AND SOUTHERLY FLOW INCREASES IN ADVANCE OF AN APPROACHING COLD FRONT FROM THE WEST. MODELS IN RECENT DAYS HAVE BEEN STRUGGLING WITH FOOTPRINT OF DEVELOPING SHOWERS ALONG THE WARM FRONT AS IT LIFTS NORTH...HOWEVER 00Z GFS AND WRF SOLUTIONS KEEP THE FCST AREA DRY. WITH H85 TEMPS EXPECTED TO WARM TO NEAR 10C...DAYTIME HIGHS WILL WARM INTO THE LOWER TO MIDDLE 70S. MAIN COLD FRONT TO MOVE INTO THE AREA SAT NIGHT AS CANADIAN SFC LOW SHIFTS SOUTHEAST FROM EASTERN QUEBEC INTO NORTHERN MAINE. MUCH OF THE FCST AREA WILL RESIDE IN THE RIGHT ENTRANCE REGION OF AN UPPER JET MAX MOVING THROUGH THE OTTAWA VALLEY WHICH MAY PROVIDE ENOUGH FORCING TO ALLOW SOME SHWRS ALONG THE BOUNDARY AS IT SHIFTS SOUTHEAST THROUGH OUR AREA. MODELS TO INCLUDE THE GFS AND WRF CONTINUE TO SHOW DECREASING QPF VALUES WITH FURTHER EASTWARD PROGRESS SAT NIGHT WHICH SUGGESTS FRONT WILL BE WEAKENING AS IT MOVES INTO OUR AREA. DESPITE THIS...AFOREMENTIONED JET DYNAMICS MAY BE ENOUGH TO SQUEEZE OUT A FEW SHWRS AND WILL MAINTAIN SLGT CHC MENTION FOR NOW. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE MODELS CONTINUE TO BE IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD WHICH FEATURES AN UPPER LEVEL TROF OVER THE NORTHEAST ALTHOUGH NOT VERY DEEP. PERIOD BEGINS WITH A WEAK SFC BOUNDARY OVER NORTHEAST PENNSYLVANIA WITH A LOW PRES SYSTEM MOVING NORTHEAST ALONG THIS BOUNDARY INTO TUESDAY. WILL CONTINUE WITH CHC/SLIGHT CHC POPS SUNDAY NIGHT THROUGH MONDAY NIGHT. TUESDAY THROUGH WEDNESDAY, SFC HIGH PRESSURE IN THE OHIO VALLEY MAY PROVIDE DRIER AIR ESPECIALLY ACROSS THE WESTERN AND NORTHERN FORECAST AREA. ALTHOUGH, WITH HIGH PRES WELL OFF THE MID ATLANTIC COAST PROVIDING A MOIST RETURN FLOW INTO THE MID ATLANTIC WILL CONTINUE WITH CHC/SLIGHT CHC POPS OVER SOUTHEAST FA. WEDNESDAY NIGHT INTO THURSDAY, A SFC TROF MAY BE IN THE VCNTY AS A SFC LOW TRACKS THROUGH EASTERN CANADA. TEMPS THROUGH THE PERIOD WILL BE NEAR OR SLIGHTLY ABOVE NORMALS WITH HIGHS AROUND 70 AND LOW IN THE MID/UPPER 40S. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... UPPER LEVEL LOW OVER NORTHERN NEW YORK WILL GRADUALLY LIFT NORTHEAST DURING THE TAF PERIOD LEADING TO IMPROVING CONDITIONS. MVFR CIGS WILL PERSISTS OVER THE KSYR/KRME TERMINALS UNTIL 06Z THEN A BROKEN VFR DECK WILL SCATTER OUT BY 13Z. REST OF TAF SITES WILL REMAIN VFR WITH BKN CONDITIONS THROUGH LATE EVENING THEN GRADUALLY SCATTERING OUT. VALLEY FOG LOOKS UNLIKELY DUE TO BOUNDARY LAYER MIXING. NORTHWEST WINDS AT 10-15 KNOTS WITH GUSTS AROUND 25 KNOTS BECOMING NORTHWEST AROUND 5 KNOTS LATER TONIGHT THEN NORTHWEST AGAIN ON FRIDAY AT 10-15 KNOTS WIT GUSTS AROUND 25 KNOTS. .OUTLOOK... FRI NIGHT AND SAT...VFR. SATURDAY NIGHT THROUGH TUESDAY...MAINLY VFR BUT MVFR RESTRICTIONS POSSIBLE IN SCATTERED RAIN SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...CMG NEAR TERM...CMG SHORT TERM...CMG LONG TERM...RRM AVIATION...RRM
Hazardous weather outlook, May 10, 3:11 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 311 AM EDT THU MAY 10 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 311 AM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF PATCHY FROST MAY DEVELOP LATE TONIGHT AS TEMPERATURES COOL INTO THE MIDDLE TO UPPER 30S. THOSE WITH OUTSIDE VEGETATION INTEREST SHOULD TAKE PRECAUTIONS TO AVOID PLANT DAMAGE DUE TO COOL OVERNIGHT TEMPERATURES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2012Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.